I have had crohns disease for many years and now newly diagnosed with MM and on treatment with Velcade, experienced a severe crohns flare up and dr started me on prednisone with taper down. Still have abdominal cramping as a side effect of Velcade. is Decadron a better medication than prednisone (neither one is a good choice) to continue with?
There is not much difference between Prednisone or Decadron. They are both corticosteroids and reduce inflammation. They are effective in reducing the symptoms of Crohn's disease, but they can have significant side effects including weight gain, swelling of the face, increased vulnerability to infections
thinning and weakening of the bones.
If you prefer, you may be able to choose to have a milder steroid called budesonide. Budesonide is minimally absorbed and therefore side effects are reduced. You could also try a 5-aminosalicylate (such as mesalazine), as an alternative treatment. These medications have fewer side effects, but they are less effective.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Apr 2012 • 2 answers
Posted 7 Aug 2013 • 2 answers
Posted 30 Mar 2014 • 1 answer
Posted 14 Dec 2015 • 1 answer
Posted 20 Apr 2017 • 3 answers